Alert archive / Arkansas / Flash Flood Warnings in 2016
Flash Flood Warning 76, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Aug 13, 2016, 6:10 PM CDT for 4 counties in Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2016, 6:10 PM CDT (23:10 UTC)
- Expired
- Aug 13, 2016, 9:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Montgomery County, AR, Polk County, AR, Scott County, AR, Yell County, AR
The radar
The Western Arkansas radar (KSRX), 90 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.2 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 525 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
992
WGUS54 KLZK 132310
FFWLZK
ARC097-113-127-149-140215-
/O.NEW.KLZK.FF.W.0076.160813T2310Z-160814T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
610 PM CDT SAT AUG 13 2016
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONTGOMERY COUNTY IN WESTERN ARKANSAS...
SOUTHWESTERN YELL COUNTY IN CENTRAL ARKANSAS...
SOUTHEASTERN SCOTT COUNTY IN WESTERN ARKANSAS...
NORTHEASTERN POLK COUNTY IN WESTERN ARKANSAS...
* UNTIL 915 PM CDT
* AT 608 PM CDT...RADAR INDICATED HEAVY RAIN OVER MUCH OF THE WARNED
AREA. RADAR WAS ESTIMATING THAT AS MUCH AS ONE TO THREE INCHES OF
RAIN HAVE FALLEN IN THE LAST HOUR...ON TOP OF HEAVY RAIN EARLIER
TODAY. WITH ADDITIONAL HEAVY RAIN EXPECTED...FLASH FLOODING IS
LIKELY TO OCCUR.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
MOUNT IDA... NORMAN...
ODEN... MUDDY CREEK WMA...
MAULDIN... BARD SPRINGS RECREATION AREA...
MIMOSA... LITTLE MISSOURI FALLS
RECREATIO...
FOURCHE VALLEY... GRAVELLY...
OPAL... ALBERT PIKE RECREATION AREA...
CANEY CREEK WILDERNESS... BLACK SPRINGS...
BIG FORK... BLUFFTON...
HARVEY... CEDAR CREEK...
SIMS... CHERRY HILL IN POLK COUNTY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST
FLOOD DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3503 9338 3434 9341 3436 9407 3481 9408
$$
571 follow-up statement
792 WGUS74 KLZK 140208 FFSLZK FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 908 PM CDT SAT AUG 13 2016 ARC097-113-127-149-140217- /O.EXP.KLZK.FF.W.0076.000000T0000Z-160814T0215Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MONTGOMERY AR-YELL AR-SCOTT AR-POLK AR- 908 PM CDT SAT AUG 13 2016 ...THE FLASH FLOOD WARNING FOR MONTGOMERY...SOUTHWESTERN YELL... SOUTHEASTERN SCOTT AND NORTHEASTERN POLK COUNTIES WILL EXPIRE AT 915 PM CDT... THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE AN IMMEDIATE THREAT. LAT...LON 3503 9338 3434 9341 3436 9407 3481 9408 $$ 57
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 2:42 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Aug 13, 2:42 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Little Rock AR 242 PM CDT SAT AUG 13 2016 .SHORT TERM...Tonight Through Sunday Night Recent radar data indicate an increase in coverage and and intenstity of convection across west central through northeast sections of the forecast area. This activity appears to be aided by an upper level deformation area...which is forecast to remain in this region through early evening...before moving north. Abnormally high moisture values...acted on by efficient warm cloud processes...ill continue to promote a flash flood threat across north central sections through this period...and beyond. && .LONG TERM...Monday Through Saturday The fcst wl cont to rmn unsettled acrs the FA as the upper flow pattern stays rather stagnant. The remnants of the sfc bndry...along with an upr lvl shear axis ovr the region...wl result in several rounds of SHRA/TSRA for much of the FA. Heavy rain potential wl cont to be the highlight for the new work week. As is the case with this type of scenario...the exact location of the fntl bndry wl determine the favored areas for heavy rainfall. As it stands now...the models indc a round of rainfall affecting the WRN half of the FA on Mon. The next round is fcst to arrive later Mon Ngt/Tue as another piece of upr energy lifts acrs the FA. Abnormally high PW values wl cont to result in heavy rainfall/ flooding potential. A FF Watch rmns in effect for Mon for NRN AR. The watch wl likely be extended if current fcst trends cont. High pres aloft ovr the SERN U.S. is expected to weaken later this week...which would allow for some movement in the upr lvl flow pattern. Thus...the persistent upr trof axis would tend to sloly shift to the SE. With several additional upr lvl impulses expected to affect the FA...the axis of heavier rainfall would shift more toward SERN AR. Have indcd this trend with POPS for the latter half of the fcst pd. && .PRELIMINARY POINT TEMPS/POPS... Batesville AR 73 79 71 80 / 70 80 80 70 Camden AR 74 79 73 84 / 50 70 70 70 Harrison AR 70 75 68 78 / 50 60 70 60 Hot Springs AR 73 77 72 83 / 60 60 70 70 Little Rock AR 74 80 73 84 / 50 60 70 70 Monticello AR 74 81 74 86 / 50 70 70 60 Mount Ida AR 73 79 72 83 / 50 60 60 60 Mountain Home AR 72 80 70 79 / 60 70 70 60 Newport AR 73 80 72 82 / 60 80 80 70 Pine Bluff AR 73 80 73 84 / 50 70 70 70 Russellville AR 74 81 72 82 / 60 60 70 70 Searcy AR 73 79 72 83 / 60 70 70 70 Stuttgart AR 73 81 73 84 / 50 60 70 70 && .LZK Watches/Warnings/Advisories... Flash Flood Watch through Tuesday morning FOR Baxter-Boone- Cleburne-Conway-Faulkner-Fulton-Independence-Izard-Jackson- Marion-Newton-Pope-Searcy-Sharp-Stone-Van Buren-White. && Short Term...55 / Long Term...44
Hazardous weather outlook, Aug 13, 5:00 AM CDT, 13 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 AM CDT SAT AUG 13 2016 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-141000- BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD- INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY- FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND- SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT- JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN- BRADLEY-DREW- 500 AM CDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED TO NUMEROUS SHOWERS AND A FEW THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. THERE WILL BE HEAVY DOWNPOURS IN PLACES...WITH SPOTTY FLASH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL BECOME MORE WIDESPREAD SUNDAY AND MONDAY. AREAS OF HEAVY RAIN ARE IN THE FORECAST...WITH TWO TO SIX INCH AMOUNTS AND LOCALLY MORE EXPECTED. GIVEN THIS MUCH RAIN...FLASH FLOODING COULD OCCUR. IT APPEARS RAIN WILL BE HEAVIEST IN THE NORTHERN HALF OF ARKANSAS... ESPECIALLY TOWARD THE OZARK MOUNTAINS. HIGH WATER ISSUES WILL BE MOST LIKELY IN THE NORTH...AND FLOODING COULD BE SIGNIFICANT. THIS INCLUDES WATER OVER ROADS....ROADS WASHED OUT...CREEKS AND STREAMS OVERFLOWING...AND WATER INTO SOME HOMES AND BUSINESSES. STORMS WITH STRONG TO DAMAGING WINDS WILL BE POSSIBLE...BUT ANY SEVERE WEATHER SHOULD BE ISOLATED IN THE COMING DAYS. TOWARD THE END OF THE WEEK...A RIDGE OF HIGH PRESSURE WILL BEGIN BUILDING OVER THE REGION FROM THE SOUTHWEST. PRECIPITATION WILL BECOME MORE HIT AND MISS...WITH THE FLOOD CONCERN DIMINISHING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK. 46
In the hours before
Local storm report, Aug 13, 4:08 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
408 PM CDT SAT AUG 13 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN ALCO 35.89N 92.37W
08/13/2016 E3.00 INCH STONE AR AMATEUR RADIO
RAINFALL AMOUNT ESTIMATED OVER PAST 1 TO 2 HOURS.
&&
EVENT NUMBER LZK1600090
62The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 10:54 AM CDT | River Flood Warning | LZK | White, Woodruff | 24 days |
| Aug 13, 10:54 AM CDT | River Flood Warning | LZK | Independence, Jackson, Lawrence | 20 days |
| Aug 13, 3:29 PM CDT | Flash Flood Warning | LZK | Baxter, Izard, Searcy, Stone, Van Buren | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.